MAUDE Adverse Event Report: COOK IRELAND LTD DUETTE MULTI-BAND MUCOSECTOMY DEVICE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC

COOK IRELAND LTD DUETTE MULTI-BAND MUCOSECTOMY DEVICE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Model Number G34036
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow-up mdr report will be submitted to include the investigation conclusions.
 
Event or Problem Description
Per rep - (b)(6) 2023 - the device misfired 3 bands that released at the same time and one band got wrapped up on the string.The procedure was successfully completed with another device of the same type.Patient outcome: 6.3.1.1 did any unintended section of the device remain inside the patient¿s body? -no.6.3.1.2 was the patient hospitalized or was there prolonged hospitalization due to this occurrence? -no.6.3.1.3 did the patient require any additional procedures due to this occurrence? -no.6.3.1.4 did the product cause or contribute to the need for additional procedures? -no.6.3.1.5 has the complainant reported any adverse effects on the patient due to this occurrence? -no.6.3.1.6 has the complainant reported that the product caused or contributed to the adverse effects? -no.Please specify adverse effects and provide details.Patient/event info - notes: 1.0 rpn prefix: dt.1.1 general questions.1.1.1 please advise the anatomical location of the intended target site.1.1.2 what make & model of endoscope was used? 1.1.3 was a disposable cap used at the biopsy port? n/a, yes, no.If yes, please list the cap manufacturer and part number.1.1.4 was secure attachment of duette handle successfully accomplished at biopsy port? n/a, yes, no.1.1.5 was lubricant allowed between the inside of the ligator and the endoscope¿s distal end? n/a, yes, no.1.1.6 was alcohol applied to the device? n/a, yes, no.1.1.7 was the endoscope wiped free of fluids before attachment of the ligator barrel? n/a, yes, no.1.1.8 was the knot in the trigger cord sealed into the hole of the handle? n/a, yes, no.1.1.9 was the endoscope curved or straight during loading of the trigger cord into the handle? n/a, curved, straight.1.1.10 was the handle placed in the two-way position before straightening the endoscope? n/a, yes, no.1.1.11 was the handle kept in the two-way position until ready to deploy the bands? n/a, yes, no.1.1.12 was the handle kept in the two-way position when withdrawing the endoscope? n/a, yes, no.1.1.13 was the complaint issue identified prior to use? n/a, yes, no.If yes, what was observed? 1.1.14 if performance was not what was expected, what occurred? 1.1.15 what was the outcome? 1.1.16 was the reason for the poor performance identified during or post the procedure? n/a, during, post.If yes, what was the reason identified by the user/ hospital.1.1.17 on what step of the procedure was the issue identified? 1.1.18 did the patient require any additional procedures as a result of this event? n/a, yes, no.1.1.19 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day.1.1.20 were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? n/a, yes, no.If yes, please specify what was observed and where on the device it was observed.1.1.21 was the endoscope tip curved during loading of the trigger cord into the handle? 1.2 for complaints involving the snare component, request the following: 1.2.1 please provide the name and model number of the electrosurgical generator and endoscope used with the device.1.2.2 what electrosurgical settings (blend) were used with the device? 1.2.3 were electrosurgical settings established with regard to the generator manufacturers specifications and the physician¿s input? n/a, yes, no.1.2.4 were the connections between the device, active cord and electrosurgical generator unit secure? n/a, yes, no.1.2.5 did the active cord work properly with other accessories? n/a, yes, no.1.2.6 pre-procedure, was the snare confirmed to fully retract and extend with the catheter in a coiled position? n/a, yes, no.1.2.7 how many resections were accomplished with the kit snare? 1.2.8 were any additional snares required to complete the procedure? n/a, yes, no.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 30-may-2023.
 
Additional Manufacturer Narrative
Device evaluation: the dt-6 device of lot number c1986996 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.Document review: prior to distribution dt-6 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for dt-6 of lot number c1986996 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1986996.It should be noted that the instructions for use (ifu0026) states the following: ¿if an abnormality is detected that would prohibit proper working condition, do not use.¿ system preparation section: "with the endoscope tip straight, place the trigger cord into the slot on the spool of the multi-band ligator handle (gig.7a) and pull down until the knot is seated in the hole of the slot (fig.7b).Note: the knot must be seated into the hole or the handle will not function properly." "with the multi-band ligator handle in the two-way position, slowly rotate the handle clockwise to wind the trigger cord onto the handle spool until it is taut (fig.8).Note: care must be taken to avoid deploying a band while winding the trigger cord." there is no evidence to suggest that the user did not follow the instructions for use.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause may be attributed to the trigger cord which may not have been wound round the handle spool tightly enough and may have gotten caught up in a band when being deployed.Summary: complaint is confirmed based on the customers testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
DUETTE MULTI-BAND MUCOSECTOMY DEVICE
Common Device Name
KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND
holstein campus kiel
arnold- keller str- 3
limerick
Manufacturer Contact
sinead o'leary
holstein campus kiel
arnold- keller str- 3
limerick 
MDR Report Key16528525
Report Number3001845648-2023-00168
Device Sequence Number5297300
Product Code KNS
UDI-Device Identifier00827002340367
UDI-Public(01)00827002340367(17)231004(10)C1986996
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K050578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2023
Device Model NumberG34036
Device Catalogue NumberDT-6
Device Lot NumberC1986996
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/15/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2023
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown